# SDR 20010409CW018

- Difficulty date: March 15, 2001
- Submitted: April 9, 2001
- Operation: Air carrier
- Aircraft: N42WP
- Make and model: Piper PA-31-350
- Aircraft serial: 318252038
- Engine: Lyc TIO540*
- System (JASC): 2140 · Heating System
- Part: Nozzle
- Part number: B4500
- Part serial: A99030029
- Condition: Inoperative
- Location: Heater
- Part time: 1,031 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

AIRCRAFT WAS HOLDING SHORT OF RUNWAY WHEN TOWER ALERTED PILOT OF CLOUD OF SMOKE FROM RIGHT SIDE OF AC.  MECHANIC DETERMINED THAT AC WAS SECURE FROM SMOKE/FLAME AND AC RETURNED TO BASE.  IT WAS DETERMINED THAT THE HEATER HAD OVERTEMPED AND BELCHED SMOKE BACK THROUGH THE BLOWER MOTOR INLET.  A DECAY TEST WAS PERFORMED WITH NO LEAK DOWN DETECTED.  THE IGNITOR UNIT WAS REPLACED.  IGNITOR CLEANED. HEATER STILL RAN ROUGH.  FUEL NOZZLE WAS REPLACED AND GROUND OPS AND LEAK CHECK APPEARED NORMAL.  NOZZLE PERMITTED EXCESS FUEL TO OT HEATER AND BELCH SMOKE/FUMES.
